Alert archive / Wisconsin / Wind Chill Advisories in 2008

Wind Chill Advisory 4, NWS Milwaukee, WI

January 30, 20084 counties in Wisconsin

NWS Milwaukee, WI issued this wind chill advisory at Jan 30, 2008, 9:53 AM CST for 4 counties in Wisconsin. It took effect at Jan 30, 2008, 10:00 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2008, 9:53 AM CST (15:53 UTC)
In effect from
Jan 30, 2008, 10:00 AM CST
Expired
Jan 30, 2008, 3:00 PM CST
In force
5 hr
Issued by
NWS Milwaukee, WI

Counties Fond du Lac County, WI, Green Lake County, WI, Marquette County, WI, Sheboygan County, WI

The radar

The Milwaukee radar (KMKX), 91 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KMKX 301553
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
953 AM CST WED JAN 30 2008

...DANGEROUS WIND CHILLS TO CONTINUE NORTH OF MILWAUKEE AND
MADISON INTO THIS AFTERNOON...

.WEST WINDS WILL CONTINUE TO GRADUALLY SUBSIDE LATE THIS MORNING
AND EARLY THIS AFTERNOON. AS A RESULT...WIND CHILLS WILL MODIFY
INTO THE TEENS BELOW ZERO ACROSS MUCH OF SOUTHERN WISCONSIN...
EXCEPT NORTH OF A LINE FROM SHEBOYGAN TO MONTELLO WHERE WIND
CHILLS MAY REMAIN COLDER THAN 20 BELOW THROUGH EARLY AFTERNOON.

WIZ046-047-051-052-302100-
/O.EXP.KMKX.WC.W.0001.000000T0000Z-080130T1600Z/
/O.NEW.KMKX.WC.Y.0004.080130T1600Z-080130T2100Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN
953 AM CST WED JAN 30 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...WIND CHILL WARNING WILL EXPIRE AT 10 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON. THE WIND CHILL WARNING WILL EXPIRE AT 10 AM CST THIS
MORNING. 

WINDS WILL CONTINUE TO SUBSIDE THROUGH THIS AFTERNOON. AS A
RESULT...BITTER COLD WIND CHILLS WILL GRADUALLY MODIFY FROM
AROUND 35 BELOW THIS MORNING TO AROUND 20 BELOW BY MID AFTERNOON.

A WIND CHILL ADVISORY IS ISSUED WHEN THE COMBINATION OF VERY COLD
AIR TEMPERATURES...AND WINDS OF 10 MPH OR GREATER...WILL CREATE
HAZARDOUS WIND CHILL VALUES OF BETWEEN 20 BELOW TO 34 BELOW ZERO
FOR 3 HOURS OR LONGER. THESE CONDITIONS WILL RESULT IN FROST
BITE...AND COULD LEAD TO HYPOTHERMIA...IF PRECAUTIONS ARE NOT
TAKEN. IF YOU MUST VENTURE OUTDOORS...WEAR SEVERAL LAYERS OF
CLOTHING. IF CLOTHES BECOME WET...THEY SHOULD BE CHANGED FOR DRY
ONES.

$$

WIZ056>060-062>072-301700-
/O.EXP.KMKX.WC.W.0001.000000T0000Z-080130T1600Z/
SAUK-COLUMBIA-DODGE-WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-
WAUKESHA-MILWAUKEE-LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...BARABOO...PORTAGE...WISCONSIN DELLS...
BEAVER DAM...WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...
JEFFERSON...LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...
DARLINGTON...MONROE...JANESVILLE...BELOIT...ELKHORN...
LAKE GENEVA...RACINE...KENOSHA
953 AM CST WED JAN 30 2008

...WIND CHILL WARNING WILL EXPIRE AT 10 AM CST THIS MORNING...

THE WIND CHILL WARNING WILL EXPIRE AT 10 AM CST THIS MORNING. 

WINDS WILL GRADUALLY SUBSIDE TODAY AS TEMPERATURES WARM ABOVE
ZERO. AS A RESULT...WIND CHILLS WILL QUICKLY RISE TO BETWEEN 15
AND 20 BELOW BY NOON. DRESS WARMLY THROUGH THE DAY AS EXPOSED SKIN
FOR PROLONGED PERIODS OF TIME IN THESE CONDITIONS MAY STILL CAUSE
FROST BITE.

$$

BORGHOFF
1 follow-up statement
000 
WWUS43 KMKX 302115
WSWMKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 PM CST WED JAN 30 2008

...WINTER STORM TO IMPACT PORTIONS OF SOUTHEAST WISCONSIN...

.A LOW PRESSURE SYSTEM WILL TRACK FROM THE SOUTHERN PLAINS TO THE
MID MISSISSIPPI VALLEY BY THURSDAY AFTERNOON...THEN TO WESTERN
OHIO BY FRIDAY MORNING. SNOW IS EXPECTED TO DEVELOP ACROSS PORTIONS
OF SOUTHERN WISCONSIN THURSDAY AFTERNOON AND BECOME HEAVIER THURSDAY
NIGHT. AS THE SYSTEM PUSHES INTO THE NORTHEASTERN UNITED
STATES...SNOW WILL DIMINISH FRIDAY MORNING.

WIZ046-047-051-052-302215-
/O.EXP.KMKX.WC.Y.0004.000000T0000Z-080130T2100Z/
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN
315 PM CST WED JAN 30 2008

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

WINDS WILL CONTINUE TO DIMINISH AS TEMPERATURES MODERATE THIS
AFTERNOON AND EVENING...THEREFORE WIND CHILLS WILL RISE ABOVE WIND
CHILL ADVISORY CRITERIA. IF HEADING OUTDOORS THIS EVENING...DRESS
WARMLY AND IN SEVERAL LAYERS.

$$

WIZ071-072-310500-
/O.NEW.KMKX.WS.A.0003.080201T0000Z-080201T1200Z/
RACINE-KENOSHA-
INCLUDING THE CITIES OF...RACINE...KENOSHA
315 PM CST WED JAN 30 2008

...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
LATE THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING
THROUGH LATE THURSDAY NIGHT. 

A LOW PRESSURE SYSTEM WILL TRACK FROM THE SOUTHERN PLAINS TO THE
MID MISSISSIPPI VALLEY BY THURSDAY AFTERNOON...THEN TO WESTERN
OHIO BY FRIDAY MORNING. SNOW IS EXPECTED TO DEVELOP ACROSS PORTIONS
OF SOUTHERN WISCONSIN THURSDAY AFTERNOON AND BECOME HEAVIER THURSDAY
NIGHT. AS THE SYSTEM PUSHES INTO THE NORTHEASTERN UNITED
STATES...SNOW WILL DIMINISH FRIDAY MORNING.

SNOW ACCUMULATIONS AROUND 6 INCHES ARE EXPECTED BY FRIDAY MORNING.
IF THE LOW TRACKS FURTHER NORTH...HEAVIER SNOW MAY BE EXPECTED
ACROSS THE REMAINDER OF SOUTHERN WISCONSIN.

A WINTER STORM WATCH IS ISSUED WHEN HEAVY SNOW...AND/OR SLEET...
AND/OR FREEZING RAIN MAY COMBINE WITH STRONG WINDS TO CAUSE MAJOR
IMPACTS TO COMMERCE AND SOCIETY. CONTINUE TO MONITOR THE LATEST
FORECASTS FOR UPDATES AND POSSIBLE WARNINGS.

$$
BORGHOFF/MBK

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 30, 3:18 AM CST, 6 hours 35 minutes earlier.

Area forecast discussion, Jan 30, 3:18 AM CST, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
318 AM CST WED JAN 30 2008

.DISCUSSION...FORECAST FOCUS IS ON WIND CHILLS THIS MORNING...THEN
ON NEXT WEATHER SYSTEM FOR THURSDAY AND THURSDAY NIGHT.

WINDS WILL GRADUALLY DIMINISH THIS MORNING...BUT WIND CHILL
WARNING CRITERIA WILL PERSIST THROUGH MID MORNING. BUFFY MOMENTUM
TRANSFER STILL HAS 20 TO 30 KNOTS AT THE SURFACE AT 15Z WHICH IS
IN LINE WITH MODELS.

NEXT CONCERN IS WITH THE STORM SYSTEM EXPECTED TO PASS WELL SOUTH
OF CWA THURSDAY AND THURSDAY NIGHT. MODELS ARE IN GOOD AGREEMENT
WITH TRACK...WHICH MOVES THE SURFACE SYSTEM ACROSS KENTUCKY/TENNESSEE
AREA THURSDAY NIGHT...THEN TO THE OHIO VALLEY REGION FRIDAY. THE
GFS WHICH HAS THE HIGHEST QPF BASICALLY HAS ALL OF THE FORCING ABOVE
700MB IN THE WAA. THIS IS WHERE THE OMEGA AND FRONTOGENETIC
FORCING IS LOCATED. AND TEMPERATURES ARE EXPECTED TO BE BETWEEN
25-30 BELOW AT THAT LEVEL...WHICH IS VERY COLD FOR HEAVY SNOW
DEVELOPMENT. THE OTHER MODELS HAVE VERY LITTLE QPF AND SNOW
ACCUMULATION. I MENTIONED HIGH CHANCE OR LIKELY CATEGORY FOR LIGHT
SNOW. AT THIS TIME I EXPECT ONLY 1-2 INCHES IN THE SOUTHEAST PART
OF CWA WITH LESSER AMOUNTS TO THE WEST.

GENERALLY QUIET WEATHER IS EXPECTED FOR FRIDAY AND THROUGH THE
WEEKEND WITH WEAK HIGH PRESSURE ACROSS THE REGION. HOWEVER...ANOTHER
STORM SYSTEM IS FORECAST FOR MONDAY OUT OF THE CENTRAL PLAINS. THE
GFS INDICATES SNOW WITH THIS MODEL RUN...BUT THE DGEX AND ECMWF
ARE BOTH WARM...AND PREDICT RAIN. HPC GUIDANCE IS ALSO WARM. I
WILL HEDGE AND MENTION RAIN OR SNOW.

&&

.AVIATION...DELAYED

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL WARNING UNTIL 10 AM CST THIS MORNING FOR WIZ046-047-
     051-052-056>060-062>072.

     BLOWING SNOW ADVISORY UNTIL 4 AM CST EARLY THIS MORNING FOR
     WIZ046-047-051-052-058>060-064>066-070>072.

LM...HEAVY FREEZING SPRAY WARNING UNTIL NOON CST TODAY FOR LMZ643>646.

     GALE WARNING UNTIL NOON CST TODAY FOR LMZ643>646.

&&

SHORT/LONG TERM...35
AVIATION/MARINE...06
Hazardous weather outlook, Jan 30, 4:29 AM CST, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
429 AM CST WED JAN 30 2008

WIZ046-047-051-052-056>060-062>072-311030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
429 AM CST WED JAN 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A WIND CHILL WARNING IS IN EFFECT FOR ALL OF SOUTHERN WISCONSIN
UNTIL 10 AM FOR DANGEROUS WIND CHILLS BETWEEN 30 BELOW AND 40
BELOW ZERO. WIND CHILL READINGS WILL SLOWLY IMPROVE THROUGH THE
LATER MORNING HOURS.

SOME DRIFTING SNOW WILL CONTINUE THIS MORNING DUE TO THE STRONG
WEST WINDS. THIS WILL CAUSE PROBLEMS...ESPECIALLY ON NORTH SOUTH
ROADS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER STRONG WINTER STORM WILL MOVE ACROSS THE OHIO RIVER
VALLEY REGION THURSDAY NIGHT AND FRIDAY. A FEW INCHES OF SNOW IS
EXPECTED IN THE SOUTHEAST...BUT SIGNIFICANT SNOW ACCUMULATIONS
ARE POSSIBLE IF THE LOW TRACKS MORE TO THE NORTHWEST.

YET ANOTHER LOW SHOULD BRING SNOW OR MIXED PRECIPITATION SUNDAY
NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-311030-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
429 AM CST WED JAN 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING AND HEAVY FREEZING SPRAY WARNING ARE IN EFFECT
UNTIL NOON. SMALL CRAFT ADVISORIES AND FREEZING SPRAY ADVISORIES
WILL BE NEEDED THIS AFTERNOON AFTER THE WARNINGS EXPIRE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED THURSDAY NIGHT AND
FRIDAY DUE TO BRISK NORTHEAST WINDS.

HENTZ

WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 8:54 PM CSTBlowing Snow AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more7 hr
Jan 30, 2:08 AM CSTWind Chill WarningMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more8 hr
Jan 30, 3:15 PM CSTWinter Storm WatchMKXKenosha, Racine12 hr

Nearby

Wind Chill Advisories in Wisconsin, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.